| Catalog Number |
72205109 |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Material Integrity Problem (2978); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an arthroscopy procedure, two(2) curved blade devices were not functioning and not rotating correctly; the rubber, translucent seal on the blade base maligned.The inner blade snapped at the bend, no pieces fall inside the patient.The procedure was successfully completed using a back-up device.There was a surgical delay less than 30 minutes and no further complications were reported.
Additional Manufacturer Narrative
H6 medical device problem codes updated.H3, h6: the reported devices were received for evaluation.A visual inspection of the returned devices found that there are not in their original packaging.Two inner shafts were returned with one outer shaft.One of the inner shafts is fractured just above the cutting surface.The other inner shaft has the flexible portion stretched out above the cutting surface.There is biological debris on the returned items.A functional evaluation could not be performed due to the devices being damaged.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failures and/or harms were documented appropriately, and there were no indications to suggest the anticipated risks are not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the complaint event, include an application of excessive force or contact with another source.Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
Results of investigation: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.Two inner shafts were returned with one outer shaft.Device 1 the inner shaft is fractured just above the cutting surface.There is biological debris in the shaft and the burr.Device 2 the inner shaft has the flexible portion stretched out above the cutting surface.There is biological debris on the returned items.No manufacturing abnormalities were detected during visual inspection.A functional evaluation could not be performed due to the device being damaged.A review of the associated batch manufacturing records confirmed that the lot met all specifications upon release for distribution and there were no deviations or non-conformance's reported for this lot.A complaint history review found an increase in similar reported events originating from ireland, however, the global complaint rate for the rest of world is stable and within expected limits.A risk management review found that the reported failure and associated potential harms were documented appropriately, and there were no indications to suggest the anticipated risks are not adequate.The blades design verification report was reviewed and found the shrink wrap thickness was assessed.The shrink wrap thickness on the current print conforms to the verification testing and it was also noted that each lot of shrink wrap is accompanied with a certificate of conformance from the supplier.A definitive root cause for the reported issue could not be determined.Based on our investigation, there is no evidence to suggest a design, material or manufacturing issue.Factors that could have contributed to the failure include the application of excessive force/side-loading the device during use, inadequate irrigation/suction, or contact with another source (e.G.Another instrument/hard metal surface).No containment or corrective actions are recommended at this time.H6 code, investigation conclusions corrected.